Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 36, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Aug 27, 2008, 10:45 AM EDT for Johnston County, Sampson County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2008, 10:45 AM EDT (14:45 UTC)
- Expired
- Aug 27, 2008, 11:15 AM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 38 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 9:16 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 271445
TORRAH
NCC101-163-271515-
/O.NEW.KRAH.TO.W.0036.080827T1445Z-080827T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1045 AM EDT WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
SOUTH CENTRAL JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1115 AM EDT
* AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER SPIVEYS CORNER...OR 18 MILES SOUTHEAST OF
LILLINGTON...MOVING NORTHEAST AT 17 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOUR OAKS...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3527 7859 3528 7859 3532 7854 3534 7854
3535 7855 3538 7854 3547 7846 3538 7830
3521 7849
TIME...MOT...LOC 1444Z 215DEG 14KT 3529 7853
$$
GIH2 follow-up statements
000
WWUS52 KRAH 271505
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1105 AM EDT WED AUG 27 2008
NCC101-163-271515-
/O.CON.KRAH.TO.W.0036.000000T0000Z-080827T1515Z/
SAMPSON NC-JOHNSTON NC-
1104 AM EDT WED AUG 27 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR SOUTH
CENTRAL JOHNSTON AND NORTHWESTERN SAMPSON COUNTIES...
AT 1101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES NORTH OF
SPIVEYS CORNER... MOVING NORTHEAST AT 16 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE FOUR OAKS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3527 7859 3528 7859 3532 7854 3534 7854
3535 7855 3538 7854 3547 7846 3538 7830
3521 7849
TIME...MOT...LOC 1504Z 215DEG 14KT 3535 7848
$$
GIH000
WWUS52 KRAH 271515
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1115 AM EDT WED AUG 27 2008
NCC101-163-271525-
/O.EXP.KRAH.TO.W.0036.000000T0000Z-080827T1515Z/
SAMPSON NC-JOHNSTON NC-
1115 AM EDT WED AUG 27 2008
...THE TORNADO WARNING FOR SOUTH CENTRAL JOHNSTON AND NORTHWESTERN
SAMPSON COUNTIES EXPIRES AT 1115 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER... THIS STORM WILL CONTINUE TO BE
CLOSELY MONITORED FOR SIGNS OF RESTRENGTHENING.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3527 7859 3528 7859 3532 7854 3534 7854
3535 7855 3538 7854 3547 7846 3538 7830
3521 7849
TIME...MOT...LOC 1505Z 215DEG 14KT 3535 7848
$$
GIHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 27, 7:55 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 27, 7:55 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 755 AM EDT WED AUG 27 2008 .SYNOPSIS... ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL SURGE NORTHWARD FROM THE GULF.... BRINGING CLOUDY...RAINY CONDITIONS TO CENTRAL NORTH CAROLINA TODAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 450 AM... FIRST ORDER OF BUSINESS IS DETERMINING THE FATE OF THE CONVERGENCE BOUNDARY NEAR SOUTH CAROLINA. THE NAM KEEPS THIS FEATURE NEARLY STATIONARY TODAY. THE 00Z GFS HAS CONFIRMED THE PREVIOUS RUN AND THE 00Z ECMWF IN MAKING THIS FEATURE MORE DIFFUSE AND LIFTING IT NORTHWARD... ALTHOUGH THE GFS KEEPS THIS FEATURE MORE INTACT THAN THE ECMWF. THE GFS HAS THIS CONVERGENCE ZONE ROUGHLY FROM GOLDSBORO NORTHWEST TO EDEN. WITH THE NAM POOR PERFORMANCE...AND REASONABLE CONTINUITY IN OTHER MODELS...SOMETHING CLOSE TO THE GFS FOLLOWED. WEAK FRONT IN SOUTH VIRGINIA STAYS OUT OF CENTRAL NORTH CAROLINA. AS THE REMNANTS OF FAY CONTINUE TO LIFT NORTHWARD WINDS ALOFT WILL WEAKEN WITH TIME TODAY. CURRENT WEAK INSTABILITY AND THIN LOW CAPE VALUES WILL IMPROVE WITH THE HEAT OF THE DAY...WITH BEST THOUGH MUCH WEAKER HELICITY IN OUR NORTHEAST PARTS. AT THIS TIME PARTS OF THE WESTERN PIEDMONT ARE UNDER A TORNADO WATCH. ASSUMING THE WINDS WEAKEN AS EXPECTED... A WATCH DURING THE AFTERNOON IN CENTRAL NORTH CAROLINA IS UNLIKELY. AS WINDS WEAKEN TODAY...HEAVIER RAINS CURRENTLY IN THE WESTERN PIEDMONT AND FOOTHILLS SHOULD SUBSIDE AND THE MAIN FOCUS SWITCH TO THE NORTHWARD ADVANCING BOUNDARY. EXPECTING AT LEAST AN ADDITIONAL INCH OF RAIN IN THE NORTHWEST PIEDMONT... PERHAPS TAPERING TO TWO THIRDS INCH NORTHEAST...AND LEAST AMOUNTS IN OUR SOUTHEAST. CURRENT FORECAST HIGH TEMPERATURES OF 75 TO 83 SHOULD BE REACHED UNLESS RAIN PERIODS ARE MORE EXTENSIVE IN TIME THAN EXPECTED. MODELS ARE ALL OVER THE BOARD WITH THE BOUNDARY TONIGHT. NAM CONTINUES BOUNDARY STATIONARY NEAR SOUTH CAROLINA...GFS LOCATES IT STATIONARY NEAR HIGHWAY 64...AND ECMWF LIFTS THE BOUNDARY INTO VIRGINIA WHICH SEEMS MOST LOGICAL. WILL CAUTIOUSLY FOLLOW THE ECMWF WITH LOW CONFIDENCE. THUS WILL CONTINUE THE TREND OF THE CURRENT FORECAST IN HAVING HIGHEST RAIN CHANCES NORTH EARLY AND TRENDING CHANCES DOWNWARD AFTER MIDNIGHT. LOW TEMPERATURES THURSDAY MORNING NOT FAR FROM THOSE OF THIS MORNING. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 330 AM... A MID AND UPPER LEVEL TROUGH LINGERS TO OUR WEST THURSDAY. TROPICAL AIR MASS BEGINS TO ABATE... BUT THE AMOUNT OF DRYING IS STILL IN QUESTION. WILL LEAVE THE CURRENT FIFTY PERCENT RAIN CHANCE ALONE...AND TIP VALUES ONE WAY OR THE OTHER AFTER THE MORNING MODEL RUNS. THE ABOVE MENTIONED TROUGH PROGRESSES EAST FRIDAY AND COULD LEAVE AREAS WEST OF HIGHWAY ONE DRY. AFTERNOON HIGHS MID 80S THURSDAY AND UPPER 80S FRIDAY. FRIDAY MORNING LOWS SIMILAR TO THE PRIOR NIGHTS WITH LOWS 67 TO 72. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 455 AM WEDNESDAY... FRIDAY NIGHT THROUGH SUNDAY: WE SHOULD BE IN THE SUBSIDENT REGION BEHIND A PRIMARY MID LEVEL WAVE -- COMPRISED OF THE REMNANT CIRCULATION FROM FAY AND AN ELONGATED TROUGH ALOFT UPSTREAM OVER IOWA AND MISSOURI THIS MORNING -- THAT IS FORECAST TO EXIT THE MID ATLANTIC COAST FRIDAY NIGHT. THIS SHOULD PUT AN END TO ANY SHOWERS AND THUNDERSTORMS THAT DEVELOP AHEAD OF THIS FEATURE FRIDAY AFTERNOON. HOWEVER... A WEAKNESS IN THE SUBTROPICAL RIDGE/WEAK SHEAR AXIS ALOFT WILL LINGER OVER THE CAROLINAS... WHICH IN CONJUNCTION WITH DIURNAL HEATING AND A LEESIDE SURFACE TROUGH... SHOULD PROVIDE FOR A FEW SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON. THIS SHOULD BE THE WARMEST DAY OF THE PERIOD WITH HIGHS IN THE UPPER 80S TO AROUND 90. A SURFACE FRONT IS THEN FORECAST TO MOVE ACROSS OUR REGION LATE SATURDAY NIGHT INTO SUNDAY. DEPENDING ON THE EXACT TIMING AND RESULTANT POSITIONING OF THE SURFACE FRONT BY PEAK HEATING SUNDAY AFTERNOON... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE APT TO DEVELOP INVOF THE FRONT... WHICH AT THIS TIME IS EXPECTED TO LIE ACROSS OUR SOUTHERN COUNTIES BY THAT TIME. SUNDAY NIGHT THROUGH TUESDAY: A 1025 MB SURFACE HIGH IS THEN FORECAST TO BUILD DOWN THE EAST COAST BENEATH AND AHEAD OF AN AMPLIFYING MID LEVEL RIDGE FROM THE TN VALLEY TO SOUTHERN CANADA. THIS WILL PROVIDE FOR DRY AND SOMEWHAT COOLER CONDITIONS ACROSS THE FORECAST AREA... WITH PERIODS OF MAINLY DIURNAL STRATOCUMULUS BENEATH A MID LEVEL SUBSIDENCE INVERSION... COURTESY OF MOIST NORTHEASTERLY FLOW FROM THE ATLANTIC. -MWS && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 755 AM WEDNESDAY... SURFACE HIGH PRESSURE CENTERED OVER SOUTHERN QUEBEC WILL CONTINUE TO EXTEND SOUTHWARD INTO THE MID ATLANTIC STATES... AND RESULT IN CONTINUED COLD AIR DAMMING AND RESULTANT LIFR TO MVFR CEILINGS AND MOSTLY MVFR VISIBILITIES ACROSS MOST OF CENTRAL NC THROUGH THE TAF PERIOD. IN ADDITION... STRONG AND VERY MOIST SOUTHERLY FLOW ABOVE 2000 FEET WILL CONTINUE TO OVERRUN EASTERLY SURFACE WINDS ASSOCIATED WITH THE SURFACE HIGH... AND RESULT IN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH LATE MORNING. THERE MAY BE A BRIEF LULL IN THE SHOWER ACTIVITY AROUND MIDDAY... BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF A MID LEVEL WAVE THIS AFTERNOON. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO... MAINLY ALONG AND SOUTH OF A WARM FRONT THAT IS FORECAST TO RETREAT SLOWLY NORTHWARD INTO SOUTHERN NC TODAY. CEILINGS WILL ALSO LIKELY RISE TO MVFR OR PERHAPS EVEN VFR TO THE SOUTH OF THIS BOUNDARY... WHILE IFR/MVFR CONDITIONS WILL PERSIST TO THE NORTH WHERE THE SATURATED COLD AIR DAMMING AIRMASS IS APT TO PERSIST. THUS... EXPECT THE BEST CHANCE OF THUNDERSTORMS AND MVFR OR BETTER CEILINGS AT KFAY THIS AFTERNOON... FOR EXAMPLE. LIFR/IFR CEILINGS ARE EXPECTED TO REDEVELOP AT ALL TERMINALS TONIGHT (OR CONTINUE WHERE THEY NEVER IMPROVE THIS AFTERNOON)... AS NOCTURNAL COOLING STRENGTHENS THE SATURATED COLD AIR DAMMING AIRMASS. LOOKING BEYOND TONIGHT... THURSDAY WILL BE A DAY OF TRANSITION FROM THE VERY POOR AVIATION CONDITIONS ASSOCIATED WITH THE COLD AIR DAMMING TO VFR CONDITIONS BY FRIDAY. GENERALLY VFR CONDITIONS... ASIDE FROM BRIEFLY REDUCED CEILINGS AND VISIBILITIES IN DIURNAL SHOWERS AND THUNDERSTORMS (MAINLY IN THE EASTERN HALF OF THE STATE)... ARE THEN EXPECTED THROUGH SUNDAY. -MWS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...MWS AVIATION...MWS
Hazardous weather outlook, Aug 27, 10:29 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1029 AM EDT WED AUG 27 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281430- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1029 AM EDT WED AUG 27 2008 ...TORNADO WATCH 870 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A INCH OR MORE OF RAIN IN LESS THAN AN HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER. BLAES
In the hours before
Local storm report, Aug 27, 7:26 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
726 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD ASHEBORO 35.71N 79.83W
08/27/2008 RANDOLPH NC COUNTY OFFICIAL
U.S. 220 BYPASS AT SALISBURY STREET IMPASSABLE
&&
14Special weather statement, Aug 27, 8:00 AM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 800 AM EDT WED AUG 27 2008 NCZ008-023>025-040>042-075>077-086-088-089-271300- ALAMANCE-CHATHAM-CUMBERLAND-DURHAM-GRANVILLE-HARNETT-HOKE-JOHNSTON- LEE-MOORE-ORANGE-SAMPSON-WAKE- 800 AM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... ALAMANCE...ORANGE...DURHAM...WAKE...CHATHAM...JOHNSTON...LEE... HARNETT...MOORE...SAMPSON...CUMBERLAND AND HOKE COUNTIES THROUGH 900 AM EDT... AT 800 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM SWEPSONVILLE TO PINEVIEW TO 6 MILES SOUTH OF ROCKFISH...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF GRAHAM TO 10 MILES NORTHWEST OF FORT BRAGG TO 8 MILES NORTHEAST OF RED SPRINGS...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TEER AROUND 805 AM EDT...SPRING LAKE AROUND 810 AM EDT...TIMBERLAKE AROUND 815 AM EDT...EFLAND AROUND 820 AM EDT...JORDAN LAKE AROUND 825 AM EDT...HILLSBOROUGH AROUND 830 AM EDT. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
Local storm report, Aug 27, 8:33 AM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
833 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 SSW ASHEBORO 35.68N 79.84W
08/27/2008 RANDOLPH NC LAW ENFORCEMENT
WATER KNEE DEEP IN A PORTION OF US 220/64 INTERCHANGE
BECAUSE OF CLOGGED STORM DRAIN. SEVERAL OTHER REPORTS OF
MINOR FLOODING THROUGOUT RANDOLPH CO.
&&
BLAESSpecial weather statement, Aug 27, 9:00 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 900 AM EDT WED AUG 27 2008 NCZ008-024-025-040>042-076-077-088-089-271400- CHATHAM-CUMBERLAND-DURHAM-GRANVILLE-HARNETT-JOHNSTON-LEE-ORANGE- SAMPSON-WAKE- 900 AM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... ORANGE...DURHAM...WAKE...CHATHAM...JOHNSTON...LEE...HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 1000 AM EDT... AT 900 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM HILLSBOROUGH TO HOPE MILLS...OR ALONG A LINE EXTENDING FROM HILLSBOROUGH TO 8 MILES SOUTH OF FAYETTEVILLE...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DURHAM AROUND 910 AM EDT...LILLINGTON AROUND 920 AM EDT...CARY AROUND 930 AM EDT...AND FROM RALEIGH TO NEAR BENSON AND ROSEBORO AROUND 1000 AM EDT. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
Local storm report, Aug 27, 9:17 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
917 AM EDT WED AUG 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD GREENSBORO 36.08N 79.83W
08/27/2008 GUILFORD NC LAW ENFORCEMENT
WENDOVER ROAD CLOSED NEAR LATHAM PARK. ROAD CLOSURE AT
BRIDFORD AND WENDOVER.FIRST FLOOR APARTMENTS BEGINNING TO
FLOOD 1600 BLOCK PINECROFT RD.
&&
RWHSpecial weather statement, Aug 27, 10:17 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1017 AM EDT WED AUG 27 2008 NCZ008-009-026-041-042-077-078-088-089-271515- CUMBERLAND-FRANKLIN-GRANVILLE-HARNETT-JOHNSTON-SAMPSON-VANCE-WAKE- WAYNE- 1017 AM EDT WED AUG 27 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... VANCE...FRANKLIN...WAKE...JOHNSTON...WAYNE...HARNETT...SAMPSON AND CUMBERLAND COUNTIES THROUGH 1115 AM EDT... AT 1017 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM STEM TO AUTRYVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF OXFORD TO 15 MILES WEST OF CLINTON...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR OXFORD AROUND 1030 AM EDT... HENDERSON AROUND 1105 AM EDT...SMITHFIELD AROUND 1110 AM EDT... LINWOOD AROUND 1115 AM EDT. GUSTY WINDS OF 30 TO 40 MPH AND AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO TO THREE INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED. RWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:27 AM EDT | Flash Flood Warning | RAH | Davidson | 4 hr |
| Aug 27, 6:44 AM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 6:49 AM EDT | Flash Flood Warning | RAH | Randolph | 116 min |
| Aug 27, 7:24 AM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 111 min |
| Aug 27, 7:33 AM EDT | Flash Flood Warning | RAH | Guilford | 117 min |
| Aug 27, 7:48 AM EDT | Tornado Warning | RAH | Hoke | 27 min |
| Aug 27, 8:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more | 114 min |
| Aug 27, 9:10 AM EDT | Tornado Warning | RAH | Cumberland, Sampson | 20 min |
| Aug 27, 9:27 AM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Aug 27, 9:48 AM EDT | Tornado Warning | RAH | Harnett | 27 min |
| Aug 27, 10:07 AM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Johnston, Nash, Person and 3 more | 3 hr |
| Aug 27, 10:17 AM EDT | Flash Flood Warning | RAH | Forsyth | 103 min |
| Aug 27, 11:00 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson | 3 hr |
| Aug 27, 11:01 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more | 13 hr |
| Aug 27, 11:39 AM EDT | Flash Flood Warning | RAH | Guilford | 81 min |
| Aug 27, 12:09 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 12:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Aug 27, 12:37 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 23 min |
| Aug 27, 12:38 PM EDT | Tornado Warning | RAH | Guilford | 47 min |
| Aug 27, 12:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 44 min |
| Aug 27, 12:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 25 min |
| Aug 27, 12:56 PM EDT | Tornado Warning | RAH | Randolph | 34 min |
| Aug 27, 1:01 PM EDT | Tornado Warning | RAH | Chatham | 44 min |
| Aug 27, 1:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 42 min |
| Aug 27, 1:06 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 46 min |
| Aug 27, 1:22 PM EDT | Flash Flood Warning | RAH | Randolph | 113 min |
| Aug 27, 1:23 PM EDT | Tornado Warning | RAH | Nash, Wilson | 37 min |
| Aug 27, 1:29 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 46 min |
| Aug 27, 1:41 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 34 min |
| Aug 27, 1:55 PM EDT | Tornado Warning | RAH | Nash, Wilson | 35 min |
| Aug 27, 2:10 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 35 min |
| Aug 27, 2:14 PM EDT | Tornado Warning | RAH | Sampson | 31 min |
| Aug 27, 2:20 PM EDT | Areal Flood Advisory | RAH | Sampson, Wayne | 3 hr |
| Aug 27, 2:31 PM EDT | Tornado Warning | RAH | Nash | 27 min |
| Aug 27, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 2:38 PM EDT | Tornado Warning | RAH | Lee | 37 min |
| Aug 27, 2:42 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 2:43 PM EDT | Tornado Warning | RAH | Sampson | 47 min |
| Aug 27, 2:48 PM EDT | Tornado Warning | RAH | Halifax | 42 min |
| Aug 27, 2:53 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax | 112 min |
| Aug 27, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 25 min |
| Aug 27, 3:32 PM EDT | Areal Flood Advisory | RAH | Harnett | 118 min |
| Aug 27, 3:42 PM EDT | Tornado Warning | RAH | Durham | 27 min |
| Aug 27, 4:01 PM EDT | Areal Flood Advisory | RAH | Durham, Harnett, Johnston, Nash, Wake | 3 hr |
| Aug 27, 4:03 PM EDT | Tornado Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 4:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Lee, Orange, Randolph | 2 hr |
| Aug 27, 4:32 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
| Aug 27, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 51 min |
| Aug 27, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 41 min |
| Aug 27, 5:08 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Aug 27, 5:19 PM EDT | Flash Flood Warning | RAH | Chatham, Orange | 3 hr |
| Aug 27, 6:10 PM EDT | River Flood Warning | RAH | Alamance | 14 hr |
| Aug 27, 6:14 PM EDT | River Flood Warning | RAH | Chatham | 27 hr |
| Aug 27, 6:16 PM EDT | Flash Flood Warning | RAH | Harnett, Lee, Moore | 3 hr |
| Aug 27, 6:53 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 7:29 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.